MAUDE Adverse Event Report: ALIGN TECHNOLOGY, LTD. ITERO ELEMENT 2; SYSTEM, OPTICAL IMPRESSION, COMPUTER ASSISTED DESIGN AND MANUFACTURING (CAD/CAM)

ALIGN TECHNOLOGY, LTD. ITERO ELEMENT 2; SYSTEM, OPTICAL IMPRESSION, COMPUTER ASSISTED DESIGN AND MANUFACTURING (CAD/CAM)
Model Number 202965
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current user manual for the itero element 2 imaging system contains the following electric warnings: "do not connect the scanner to a mains supply without protective grounding, in order to avoid the risk of electrical shock".This event is being filed as an mdr as the user experienced a minor injury on hand, requiring visiting the emergency room, and the align technology, ltd.Medical device was being used.Investigation of this event is currently ongoing.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Complainant reported that a user of an itero element 2 system experienced a minor burn on hand when plugging the cable into an outlet.The user required going to the emergency room to address the reported symptoms.No further information is available at this time.
 
Additional Manufacturer Narrative
No additional information about the user's condition was obtained despite attempts to gather this information, nor was the device returned for further investigation.The reported event was confirmed by review of available photographs and information supplied by the user.Align's clinical assessment of the available records indicate that the user's hand injury was a minor, superficial injury that did not pose any immediate risk to life, nor did it suggest the presence of significant trauma likely to result in permanent impairment or disability.With this, align concludes that the user sought hospital care as a precautionary measure.
 
Additional Manufacturer Narrative
Updates were made after reviewing the quality of device identification information submitted previously against data in the gudid.

Brand Name
ITERO ELEMENT 2
Common Device Name
SYSTEM, OPTICAL IMPRESSION, COMPUTER ASSISTED DESIGN AND MANUFACTURING (CAD/CAM)
Manufacturer (Section D)
ALIGN TECHNOLOGY, LTD.
1 yitzhak rabin rd.
petach-tikva, central 49251 10
IS  4925110
Manufacturer (Section G)
ALIGN TECHNOLOGY, LTD.
1 yitzhak rabin rd.
petach-tikva, central 49251 10
IS   4925110
Manufacturer Contact
harper shore
3030 slater road
morrisville, NC 27560
4084701343
MDR Report Key19495255
Report Number3009646999-2024-01565
Device Sequence Number21028979
Product Code NOF
UDI-Device Identifier00816063020288
UDI-Public(01)00816063020288(11)220102
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number202965
Device Catalogue Number202965
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer08/25/2024
11/01/2024
Initial Report FDA Received Date06/09/2024
Supplement Report FDA Received Date09/11/2024
11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown